Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 211, NWS Atlanta, GA

July 2, 20224 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 2, 2022, 8:03 PM EDT for 4 counties in Georgia. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2022, 8:03 PM EDT (00:03 UTC)
Expired
Jul 2, 2022, 8:45 PM EDT
In force
42 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Laurens County, GA, Montgomery County, GA, Treutlen County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.1 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1362 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2022-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1362 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1378 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

543 
WUUS52 KFFC 030003
SVRFFC
GAC175-209-283-309-030045-
/O.NEW.KFFC.SV.W.0211.220703T0003Z-220703T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
803 PM EDT Sat Jul 2 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  East central Laurens County in central Georgia...
  Western Treutlen County in east central Georgia...
  North central Wheeler County in central Georgia...
  Northwestern Montgomery County in central Georgia...

* Until 845 PM EDT.

* At 803 PM EDT, a severe thunderstorm was located over Lowery, or 10
  miles west of Soperton, moving east at 10 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Soperton, Orland, Rockledge, Lowery, Barnhill and Lothair. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3229 8281 3242 8282 3247 8257 3223 8259
TIME...MOT...LOC 0003Z 282DEG 8KT 3235 8277 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
116 
WWUS52 KFFC 030035
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
835 PM EDT Sat Jul 2 2022

GAC175-030045-
/O.CAN.KFFC.SV.W.0211.000000T0000Z-220703T0045Z/
Laurens GA-
835 PM EDT Sat Jul 2 2022

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LAURENS COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3227 8273 3240 8271 3241 8270 3244 8270
      3244 8269 3247 8257 3223 8259
TIME...MOT...LOC 0035Z 282DEG 8KT 3233 8269 

$$

GAC209-283-309-030045-
/O.CON.KFFC.SV.W.0211.000000T0000Z-220703T0045Z/
Treutlen GA-Wheeler GA-Montgomery GA-
835 PM EDT Sat Jul 2 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR WESTERN TREUTLEN...NORTHERN WHEELER AND NORTHWESTERN MONTGOMERY
COUNTIES...

At 835 PM EDT, a severe thunderstorm was located over Barnhill, or
near Soperton, moving east at 10 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Soperton, Orland, Barnhill and Lothair. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3227 8273 3240 8271 3241 8270 3244 8270
      3244 8269 3247 8257 3223 8259
TIME...MOT...LOC 0035Z 282DEG 8KT 3233 8269 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 7:45 PM EDT, 18 minutes earlier.

Area forecast discussion, Jul 2, 7:45 PM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
745 PM EDT Sat Jul 2 2022

...Updated for 00Z Aviation Discussion...

.PREV DISCUSSION... /Issued 349 PM EDT Sat Jul 2 2022/

..Afternoon Area Forecast Discussion...

SHORT TERM /Tonight through Sunday Night/...
Current radar loop shows showers and isolated thunderstorms across
North and Central GA with the ATL/AHN areas in he middle. There is
a weak high pressure ridge which is keeping those areas dry for
now but with us getting into the heating of the day that will
break down soon. Moisture content remains high, with analyzed
PWATs in the 1.5"-2" range this afternoon. This is expected to
continue through the short term with moist air advection
from the Gulf and Atlantic over the next few days. CAPE values are
in the 1500 to 2000 J/Kg range with almost no shear across the
region. This is very evident in the way these storms are growing
rapidly vertically but are not moving very much. most storms
should remain sub- severe, but the strongest cores will come down
with some force, and we could see a few severe warnings go out as
a result this afternoon/evening and again Sunday.

01

LONG TERM /Monday through Saturday/...
Not much change on the horizon as far as the long term forecast is
concerned. Model guidance continues to depict little if any change
with regards to the current upper level pattern and persistent
tropical airmass for next week. The forecast area will be confined
to the eastern periphery of a broad upper level ridge centered
across the Central CONUS, with any large-scale forcing well to the
north. Upper level riding is not expected to hinder the potential
for convection each day. Expect diurnally-driven showers and storms
most days primarily during the afternoon and evening hours. Residual
outflow boundaries and any small-scale perturbations will be the
primary focus for convective initiation. Certainly cannot rule out a
few strong to severe storms, as seasonal temperatures and 70 deg
dewpoints will contribute to moderate destabilization during the
afternoon hours. Gusty winds, locally heavy rainfall, small hail,
and frequent lightning will be the primary hazards.

Expect seasonal temperatures through the long-term period. Highs
will generally be in the upper 80s to low 90s, though, a slight
warming trend will be possible by mid-week given the influence of
the upper level ridge.

Thiem/07

&&

.AVIATION...
00Z Update...
Persistent convection continues to impact TAF sites this evening,
and expect ATL-area sites to see new development 00-02Z based on
current trends. SW to NW winds are expected, with light/near calm
overnight, and 4-9kt during the day. Higher wind gusts possible
in/near storms. CU expected again mid morning, with isolated to
scattered SHRA/TSRA beginning around 17z.

//ATL Confidence...00Z Update...
High confidence on all elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  72  90 /  20  60  50  60
Atlanta         73  90  73  89 /  30  70  50  60
Blairsville     66  85  66  84 /  30  70  50  60
Cartersville    71  90  70  91 /  30  60  50  50
Columbus        73  89  73  92 /  30  70  50  50
Gainesville     72  90  72  88 /  20  70  50  60
Macon           72  92  72  94 /  30  60  50  60
Rome            72  90  72  93 /  30  60  50  50
Peachtree City  71  89  70  90 /  30  70  50  60
Vidalia         73  91  74  93 /  40  60  50  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....07
AVIATION...31
Hazardous weather outlook, Jul 2, 9:08 AM EDT, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
908 AM EDT Sat Jul 2 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-031315-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
908 AM EDT Sat Jul 2 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected today, with the greatest
coverage in the afternoon and evening. A few storms could become
strong to severe, with the primary threats being strong to
damaging wind gusts, locally heavy rainfall, and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms are possible each day through Friday,
mainly in the afternoon and evening. A few of the storms could be
strong to severe, with the primary threats being strong to
damaging wind gusts, small hail, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jul 2, 3:44 PM EDT, 4 hours 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Sat Jul 2 2022

GAZ003-022015-
Catoosa GA-
344 PM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of Catoosa County
through 415 PM EDT...

At 343 PM EDT, a strong thunderstorm was over Ringgold. This storm
was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Ringgold, Fort Oglethorpe, Boynton, Graysville, Blue Spring and
Indian Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3497 8498 3497 8500 3494 8500 3491 8501
      3491 8502 3488 8501 3486 8503 3486 8506
      3484 8506 3482 8513 3481 8515 3490 8527
      3493 8527 3499 8521 3499 8500
TIME...MOT...LOC 1943Z 229DEG 4KT 3490 8514

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 2, 6:27 PM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
627 PM EDT Sat Jul 2 2022

GAZ082-083-094-095-022300-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
627 PM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of southeastern Bibb,
west central Twiggs, northeastern Peach and north central Houston
Counties through 700 PM EDT...

At 627 PM EDT, a strong thunderstorm was over Rutland, or near Macon,
moving south at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Warner Robins, Centerville, Byron, Robins Air Force Base,
Marion, Skipperton, Rutland, Elberta, Franklinton, Middle Georgia
Regional Airport and Huber.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3269 8375 3269 8372 3270 8374 3271 8375
      3281 8376 3285 8355 3266 8343 3259 8374
TIME...MOT...LOC 2227Z 342DEG 6KT 3276 8363

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 2, 7:12 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
712 PM EDT Sat Jul 2 2022

GAZ092-104-022345-
Schley GA-Sumter GA-
712 PM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of south central Schley
and western Sumter Counties through 745 PM EDT...

At 712 PM EDT, a strong thunderstorm was near Shiloh, or near
Americus. This storm was nearly stationary.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Americus, Plains, Leslie, Sumter, Maddox, Croxton Crossroads, La
Crosse and Huntington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3190 8437 3192 8438 3195 8443 3204 8444
      3204 8443 3214 8443 3219 8424 3191 8407
      3192 8434 3187 8434
TIME...MOT...LOC 2312Z 342DEG 2KT 3210 8432

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jul 2, 8:00 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
800 PM EDT Sat Jul 2 2022

GAZ097-030030-
Laurens GA-
800 PM EDT Sat Jul 2 2022

...A strong thunderstorm will impact portions of central Laurens
County through 830 PM EDT...

At 800 PM EDT, a strong thunderstorm was near Rentz, or 13 miles
south of Dublin, moving east at 15 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Dexter, Cadwell, Rentz, Lowery and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3225 8302 3249 8307 3247 8270 3240 8270
      3239 8272 3235 8273 3233 8275 3232 8273
      3231 8272 3228 8276 3227 8276 3227 8277
      3222 8283
TIME...MOT...LOC 0000Z 270DEG 12KT 3234 8293

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:00 PM EDTSpecial Weather StatementFFCLaurens30 min
Jul 2, 10:57 PM EDTSpecial Weather StatementFFCNewton33 min
Jul 3, 1:06 PM EDTSpecial Weather StatementFFCFloyd24 min
Jul 3, 1:08 PM EDTSpecial Weather StatementFFCHall37 min
Jul 3, 2:15 PM EDTSpecial Weather StatementFFCWalker30 min
Jul 3, 2:45 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield30 min
Jul 3, 3:32 PM EDTSpecial Weather StatementFFCPickens28 min
Jul 3, 4:12 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe, Upson48 min
Jul 3, 4:20 PM EDTSevere Thunderstorm WarningFFCClayton, Henry40 min
Jul 3, 4:48 PM EDTSpecial Weather StatementFFCRockdale27 min
Jul 3, 4:52 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe38 min
Jul 3, 4:55 PM EDTSevere Thunderstorm WarningFFCNewton, Rockdale35 min
Jul 3, 5:03 PM EDTSevere Thunderstorm WarningFFCDeKalb, Henry, Rockdale27 min
Jul 3, 5:05 PM EDTSevere Thunderstorm WarningFFCBibb, Houston, Twiggs40 min
Jul 3, 5:08 PM EDTSevere Thunderstorm WarningFFCPike52 min
Jul 3, 5:14 PM EDTSevere Thunderstorm WarningFFCBibb, Jones31 min
Jul 3, 5:17 PM EDTSevere Thunderstorm WarningFFCWashington43 min
Jul 3, 5:28 PM EDTSevere Thunderstorm WarningFFCDeKalb, Rockdale32 min
Jul 3, 5:33 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Newton27 min
Jul 3, 5:37 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Spalding38 min
Jul 3, 5:41 PM EDTSevere Thunderstorm WarningFFCMeriwether, Pike, Upson34 min
Jul 3, 5:45 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Morgan, Oconee, Walton45 min
Jul 3, 5:51 PM EDTSpecial Weather StatementFFCUnion24 min
Jul 3, 5:55 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson35 min
Jul 3, 5:55 PM EDTSevere Thunderstorm WarningFFCTowns, Union35 min
Jul 3, 6:01 PM EDTSevere Thunderstorm WarningFFCMorgan44 min
Jul 3, 6:32 PM EDTSevere Thunderstorm WarningFFCMorgan, Oconee, Walton43 min
Jul 3, 6:46 PM EDTSevere Thunderstorm WarningFFCGreene, Oglethorpe, Taliaferro44 min
Jul 3, 7:01 PM EDTSevere Thunderstorm WarningFFCTowns29 min
Jul 3, 7:20 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson, Treutlen40 min
Jul 3, 7:46 PM EDTSpecial Weather StatementFFCWhite29 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.